Has anybody experienced increased anxiety after starting Effexor? If so how long did it last?
Effexor XR - Increased anxiety after starting Effexor?
Added 5 Apr 2016:
I am now on day 8 of Effexor and my anxiety is still pretty bad, it's significantly worse than when I started this drug. How long do I hang in there before calling my doctor? Is this normal?
I have not experience anxiety with this medication but everybody will experience it differently. Your body will need to adjust with the medication as I have noticed I will get some side affects and then they go away after a few days of using it. Pay attention of what you are eating while you are taking this medication. Are you drinking sodas, coffee, or tea? Are you taking it in the morning? Avoid any caffeinated drinks and take it in the morning. If you already are doing this then give it a few days. I looked at the list of side affects of this medication and it does say shakiness, irritability, and trembling is another. Give it time, if it doesn't go away and you cannot stand the side affects, then you may have to tell your doctor anyways.
Hi, Vanilla! Yes, let your doctor know you are having side effects but what you've described is fairly common in some people in the early days of Effexor treatment. They usually only last for a few days, at most a couple weeks, and can be easily managed in most cases.
Try to give it some time but if you really can't handle it let your doctor know right away.
Best wishes, Wildcat
Vanilla; Really this is very common when you first start this type of medication, And the first 1 to 2 weeks is the hardest time with this mediction and it does increase the symptoms that it is made to help. Also after this time slowly these medications effects go away and you start to feel better as the time goes on. And shortly around the 3 to 4 week period, you do start to feel better and at the 6 to 8 weeks you have reached the blood level of the drug and well be feeling better.It's getting past the first week or two of this medication that is the hardest time.If it is just too much talk with your doctor sometimes they can give you something to help while your body is adjusting to the Effexor. good luck.Chuck1957 ps It is very effective but most of these meds all do this to us.
- Effexor XR Information for Consumers
- Effexor XR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor XR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Nov 2013 • 6 answers
Updated 13 Jun 2015 • 3 answers
Updated 17 Nov 2016 • 5 answers
Updated 1 Jun 2018 • 2 answers
Updated 10 days ago • 2 answers